Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 25, NWS Pittsburgh, PA

April 16, 2013Guernsey County, Muskingum County, Noble County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 16, 2013, 6:49 PM EDT for Guernsey County, Muskingum County, Noble County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2013, 6:49 PM EDT (22:49 UTC)
Expired
Apr 16, 2013, 7:30 PM EDT
In force
41 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Guernsey County, OH, Muskingum County, OH, Noble County, OH

The radar

The Pittsburgh radar (KPBZ), 138 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 3:42 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 6:31 PM EDT, 18 minutes earlier.

Area forecast discussion, Apr 16, 6:31 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
631 PM EDT TUE APR 16 2013

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS A COLD
FRONT SLIDES ACROSS THE REGION.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
JUST MADE A QUICK UPDATE TO BETTER REFLECT WARMING TEMPERATURES IN
THE LOCATIONS AHEAD OF THE COLD FRONT THAT ARE SEEING BREAKS IN
CLOUD COVER. ADJUSTED POP TIMING A LITTLE FOR THE OVERNIGHT HOURS
BASED ON THE MOST RECENT HRRR SINCE IT SEEMS TO BE REFLECTING THE
CURRENT SITUATION QUITE WELL. OTHERWISE...NO OTHER CHANGES.

PREVIOUS DISCUSSION FOLLOWS...
WHILE AMPLE CLOUD COVER HAS REMAINED ACROSS THE REGION
TODAY...SURFACE TEMPERATURES AND DEWOPINTS OUT AHEAD OF THE COLD
FRONT HAVE STILL REBOUNDED QUITE NICELY ALLOWING FOR AN INCREASE
IN CAPE TO NEAR 1000J/KG FOR SOUTHERN PORTIONS OF THE REGION. THIS
IS EXPECTED TO CONTINUE AND WHILE THE BETTER INSTABILITY AND SHEAR
CURRENTLY DO NOT LINE UP WELL...THIS COULD CHANGE AS ANOTHER
SHORTWAVE APPROACHES THE COLD FRONT AS IT GRADUALLY SAGS
SOUTHWARD. GIVEN THIS...CANNOT RULE OUT A FEW THUNDERSTORMS
MAINTAINING THEMSELVES TO SEVERE LEVELS. THUS...AFTER
COLLABORATION WITH SURROUNDING OFFICES AND THE STORM PREDICTION
CENTER...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 11PM
THIS EVENING.

BASED ON THE MOST RECENT HRRR AND OTHER HI-RES MODELS...THE LINE
OF SHOWERS SHOULD REACH THE SOUTHERN HALF OF THE REGION OVERNIGHT
BEFORE THE BOUNDARY STALLS OVER SOMEWHERE ALONG THE MASON DIXON
LINE.

WARM NR TERM TEMPS WERE FORECAST USING A BLEND OF GUIDANCE AND THE
LATEST OBSERVATION TRENDS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
STALLED FRONT WILL DRIFT NORTHWARD WED...BUT APPEARS TO ALMOST
WASH OUT AS RIDGES STRENGTHENS OVER THE UPPER OHIO VALLEY. THE
FRONT WILL BE FORCED NORTHWARD AS THE MAIN SFC LOW SWINGS OUT OF
THE SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS. THE HEIGHT
RISES ARE IN RESPONSE TO A LARGE TROUGH WHICH WILL DIG INTO THE
ROCKIES. WILL INCLUDE THE CHC FOR SHOWERS AND STORMS WED AS AN
UPPER LEVEL WAVE WILL CREST THE TOP OF THE BUILDING RIDGE.

AREA WILL LIE IN THE WARM SECTOR BY WED NIGHT AND REMAIN THERE
THROUGH THU. EXPECT WED NIGHT TO REMAIN DRY WITH SCT SHOWERS/STORMS
POSSIBLE THU WITH DAYTIME HEATING.

UNDER SOUTHERLY FLOW...TEMPS WILL RISE ABOVE NORMAL ON THU.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A CDFNT SHOULD BE EXITING THE RGN FRI EVE...WITH ANY SHRA/TS CHCS
ENDG FRI NGT. AN UPR LVL TROF IS EXPD TO MOVE ACRS THE GT LKS RGN
SAT...BUT MOISTURE IS LMTD SO KEPT FCST DRY ATTM. HIGH PRES BLDS IN
SAT NGT THRU MON NGT UNTIL A CDFNT APRCHS FM THE W ON TUE WITH
ANOTHER CHC FOR SHRA/TS. TEMPS SHOULD BE BLO AVG LVLS OVR THE
WKEND...WITH A WRMG TREND ERLY NXT WK.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. THINK THAT A
BRIEF PERIOD OF TSRA REMAINS POSSIBLE WITH THE FRONT AS IT PASSES.
GUSTY SW WNDS LATE THIS AFTN SHOULD SHFT TO THE W AND THEN N THIS
EVE AFT FROPA. MVFR CIGS WILL REMAIN A POSSIBILITY AT FKL/DUJ INTO
THE EVE...OTRW GENL LOW END VFR CIGS FCST OUTSIDE OF ANY PCPN ACRS
THE RGN.

.OUTLOOK.../WEDNESDAY NIGHT THROUGH SUNDAY/...
THE FNT WL MOVE BACK N AS A WRMFNT WED NGT INTO THU WITH BRF RESTRNS
PSBL. A CDFNT WL MOVE E ACRS THE RGN FRI WITH SHRA/TS RESTRNS BEFORE
HI PRES BLDS IN SAT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Apr 16, 4:06 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 PM EDT TUE APR 16 2013

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-022-172015-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
406 PM EDT TUE APR 16 2013

...SEVERE THUNDERSTORM WATCH 111 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-172015-
GARRETT-PRESTON-TUCKER-
406 PM EDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 16, 6:00 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
600 PM EDT TUE APR 16 2013

OHZ058-059-068-069-162245-
BELMONT OH-GUERNSEY OH-MONROE OH-NOBLE OH-
600 PM EDT TUE APR 16 2013

...STRONG THUNDERSTORMS WILL AFFECT NOBLE...NORTHERN MONROE...
SOUTHEASTERN GUERNSEY AND WESTERN BELMONT COUNTIES...

AT 553 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM BYESVILLE
TO 4 MILES NORTH OF WOLF RUN STATE PARK TO CALDWELL...MOVING EAST AT
25 MPH.

THESE STORMS WILL PRODUCE PENNY SIZE HAIL. HEAVY RAIN WILL POND WATER
ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.

  LOCATIONS IMPACTED INCLUDE...
  WOLF RUN STATE PARK...                      DUDLEY...
  CALDWELL...           BYESVILLE...          BELLE VALLEY...
  SENECAVILLE...        SARAHSVILLE...        OLD WASHINGTON...
  SENECA LAKE PARK...   SUMMERFIELD...        QUAKER CITY...
  LEWISVILLE...

  HIGHWAYS IMPACTED INCLUDE...
  I-70 IN OHIO BETWEEN MILE MARKERS 181 AND 215.
  I-77 IN OHIO BETWEEN MILE MARKERS 18 AND 43.

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4004 8153 4011 8091 3992 8101 3970 8097
      3964 8158 3985 8162
Local storm report, Apr 16, 6:10 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
610 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             1 NW BYESVILLE          39.98N  81.56W
04/16/2013  M0.88 INCH       GUERNSEY           OH   PUBLIC

&&

EVENT NUMBER PBZ1301861

RG
Local storm report, Apr 16, 6:33 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
633 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             1 NNW SOUTH OLIVE       39.68N  81.49W
04/16/2013  M1.00 INCH       NOBLE              OH   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1301862

RG
Special weather statement, Apr 16, 6:34 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
634 PM EDT TUE APR 16 2013

OHZ049-050-058-059-162315-
BELMONT OH-GUERNSEY OH-HARRISON OH-JEFFERSON OH-
634 PM EDT TUE APR 16 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GUERNSEY...NORTHERN
BELMONT...SOUTH CENTRAL JEFFERSON AND SOUTHEASTERN HARRISON
COUNTIES...

AT 630 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF LONDONDERRY...MOVING EAST AT 30 MPH.

THIS STORM WILL PRODUCE NICKEL SIZE HAIL. HEAVY RAIN WILL POND WATER
ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.

  LOCATIONS IMPACTED INCLUDE...
  LONDONDERRY...        PIEDMONT...           MORRISTOWN...
  FLUSHING...           NEW ATHENS...         SAINT CLAIRSVILLE...
  CADIZ...              YORKVILLE...          TILTONSVILLE...
  SMITHFIELD...         RAYLAND...            NEWELL...

  THE FOLLOWING HIGHWAY WILL BE IMPACTED...
  I-70 IN OHIO BETWEEN MILE MARKERS 194 AND 215.

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4014 8138 4037 8077 4019 8068 4015 8071
      4012 8071 3997 8129
Special weather statement, Apr 16, 6:41 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
641 PM EDT TUE APR 16 2013

OHZ057-162315-
MUSKINGUM OH-
641 PM EDT TUE APR 16 2013

...STRONG THUNDERSTORMS WILL AFFECT MUSKINGUM COUNTY...

AT 638 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
WEST OF DILLON STATE PARK TO 3 MILES NORTHWEST OF EAST FULTONHAM TO 5
MILES NORTH OF NEW LEXINGTON...MOVING EAST AT 35 MPH.

THESE STORMS WILL PRODUCE PENNY SIZE HAIL.

  LOCATIONS IMPACTED INCLUDE...
  EAST FULTONHAM...     DILLON STATE PARK...  ZANESVILLE...
  CANNELVILLE...        DRAKE...              DUNCAN FALLS...
  PHILO...              BRIDGEVILLE...        RURALDALE...
  BLUE ROCK STATE PARK...                     CHANDLERSVILLE...
  ADAMSVILLE...

  THE FOLLOWING HIGHWAY WILL BE IMPACTED...
  I-70 IN OHIO BETWEEN MILE MARKERS 143 AND 170.

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 3996 8220 4009 8219 4014 8181 4003 8172
      3994 8173 3993 8169 3984 8169 3975 8171
      3976 8207 3981 8209 3982 8218 3990 8217
      3992 8224 3995 8224
Special weather statement, Apr 16, 6:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
649 PM EDT TUE APR 16 2013

OHZ059-069-WVZ004-012-162330-
BELMONT OH-MARSHALL WV-MONROE OH-WETZEL WV-
649 PM EDT TUE APR 16 2013

...A STRONG THUNDERSTORM WILL AFFECT MONROE...NORTHWESTERN WETZEL...
SOUTHEASTERN BELMONT AND SOUTHWESTERN MARSHALL COUNTIES...

AT 647 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
GRAYSVILLE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.

  LOCATIONS IMPACTED INCLUDE...
  LEWISVILLE...         GRAYSVILLE...         WOODSFIELD...
  ANTIOCH...            FLY...                BENWOOD...
  ROUND BOTTOM...       CAMERON...            HANNIBAL...
  NEW MARTINSVILLE...   CLARINGTON...         PROCTOR...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 3957 8105 3958 8127 3970 8128 3971 8132
      3978 8132 3992 8066 3961 8060 3958 8085
      3959 8086 3958 8089 3960 8095 3954 8103
      3954 8104

FRIES

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:01 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver29 min
Apr 16, 7:32 PM EDTSpecial Weather StatementPBZAllegheny, Indiana43 min
Apr 16, 7:41 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington, Westmoreland49 min
Apr 16, 5:21 PM EDTSpecial Weather StatementPBZNoble39 min
Apr 16, 5:46 PM EDTSpecial Weather StatementPBZGuernsey29 min
Apr 16, 6:00 PM EDTSpecial Weather StatementPBZBelmont, Monroe, Noble45 min
Apr 16, 6:21 PM EDTSevere Thunderstorm WarningPBZMonroe, Noble24 min
Apr 16, 6:34 PM EDTSpecial Weather StatementPBZHarrison41 min
Apr 16, 6:41 PM EDTSpecial Weather StatementPBZMuskingum34 min
Apr 16, 6:49 PM EDTSpecial Weather StatementPBZMonroe41 min
Apr 16, 7:06 PM EDTSpecial Weather StatementPBZBrooke39 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.